MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF; VENTRICULAR (ASSIST) BYPASS
Model Number 105581US
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is completed.
 
Event or Problem Description
It was reported that the outflow graft began leaking during pump assembly.The same outflow graft was removed and replaced to rule out misconnection but leaking persisted at the connection point where the dacron meets the nut.
 
Event or Problem Description
There was a short delay while a new outflow graft was retrieved but no adverse event occurred.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: evaluation of the returned outflow graft confirmed the reported leaking.The outflow graft and outflow graft bend relief were returned in like-new condition.The bend relief was unremarkable.Visual inspection of the outflow graft in its returned state revealed areas of black mold that appeared to result due to the shipping and handling process used to return the graft to abbott for analysis; the graft was otherwise unremarkable.After a leak test was performed confirming the event, the outflow graft attachment hardware was removed.Visual inspection of the sewing threads revealed an area with a substantial through-hole as compared to the rest.A manufacturing analysis task was initiated to address the out of box leaking of the outflow graft during pump assembly.The sewing thread under the outflow graft attachment hardware is applied by abbott¿s supplier.A non-issuance external corrective action request was issued to the supplier for notification of the observed issue.No further action was required.Review of the relevant sections of the device history records for lot number 8590550 showed no deviations from the manufacturing and quality assurance (qa) specifications.There were no non-conformance material reports (ncmrs), or re-works related to the reported event.The heartmate 3 lvas instructions for use (ifu), rev.C is currently available.Section 5 of this ifu contains instructions for unpacking the sealed outflow graft (5-15) and preparing the sealed outflow graft (5-16).Section 5 also states that during the implant process, a complete backup system (implant kit and external components) must be available on-site and in close proximity for use in an emergency.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 SEALED OUTFLOW GRAFT WITH BEND RELIEF
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key16712988
Report Number2916596-2023-01913
Device Sequence Number1609511
Product Code DSQ
UDI-Device Identifier00813024013266
UDI-Public00813024013266
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2024
Device Model Number105581US
Device Catalogue Number105581US
Device Lot Number8590550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexMale
Patient Weight43 KG